Kentucky, 2005

Damaging Wind in Kentucky, November 15, 2005

November 15, 2005 · NWS JKL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 15, 4:06 PM EST, 5 hours 39 minutes earlier.

Area forecast discussion, Nov 15, 4:06 PM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EST TUE NOV 15 2005

.DISCUSSION...(SHORT TERM WED-FRI)
OVERALL THE PREVIOUS FORECAST WAS IN GOOD SHAPE. MODELS STILL IN
GOOD AGREEMENT REGARDING TONIGHTS FRONTAL PASSAGE. USED A BLEND OF
THE NAM AND GFS FOR TIMING OF FRONT...WITH THE FRONT MOVING OUT OF
THE FORECAST AREA AROUND 11Z WEDNESDAY. WENT A BIT FASTER THAN THE GFS
AND A BIT SLOWER THAN THE NAM FOR THIS. TIMING OF FRONT STILL BEING
HANDLED WELL BY THE GFS...SO NO CHANGES WERE MADE TO CLOUD COVER AS
FRONT PASSES. LIKED THE NGM AND MAV POPS OVER MET...SO WENT WITH A
BLEND OF THOSE TWO FOR TONIGHTS PRECIPITATION CHANCES. WITH TIMING
OF FRONT UNCHANGED...POPS WERE LEFT THE SAME AS PREVIOUS FORECAST.

WITH A VERY STRONG COLD FRONT APPROACHING...AND A STRONG WAVE
EJECTING OUT OF THE PLAINS BEHIND THE FRONT...THE POTENTIAL FOR
SEVERE WEATHER WILL EXIST OVERNIGHT. MODELS AND WATER VAPOR IMAGERY
BOTH INDICATING GOOD UPPER JET DYNAMICS IN PLACE AS WELL IN THE
VICINITY OF THE FRONT. THIS WILL CREATE ENHANCED UPPER DIFFLUENCE
THAT WILL ALLOW FOR LONG LIVED SUPERCELLS...ESPECIALLY ACROSS
CENTRAL KENTUCKY AFTER SUNSET. THE MAIN THREATS FOR EASTERN KENTUCKY
STILL LOOK TO BE DAMAGING WINDS AND HAIL.

TEMPERATURES NEEDED TO BE TWEAKED A BIT ACROSS THE BOARD...BUT ONLY
MINIMAL CHANGES WERE MADE HERE. DEWPOINTS WERE ADJUSTED FOR THURSDAY
AND FRIDAY TO ACCOUNT FOR SOME RESIDUAL MOISTURE...AS NORTHWEST FLOW
OFF OF LAKE MICHIGAN SETS UP. AS A RESULT...DEWPOINTS WERE RAISED A
FEW DEGREES ALONG BOARDERS OF FA.

FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...

EASTERN CONUS TROUGH REMAINS IN PLACE THROUGH THE FORECAST
PERIOD...WITH HIGH CONFIDENCE FOR COOL TEMPERATURES. HOWEVER...
CONFIDENCE IN THE DETAILS IS LOW...WITH MULTIPLE IMPULSES ROTATING
THROUGH THE TROUGH AND NOT GOOD RUN TO RUN CONTINUITY ON THE
TIMING/POSITIONING OF THE INDIVIDUAL IMPULSES. BEST AGREEMENT IS
EARLY ON...AND HAVE CONTINUED A DRY FORECAST FRIDAY NIGHT THROUGH
SATURDAY. AFTER THAT...USED A BLANKET 20 PERCENT POP FOR SUNDAY
THROUGH TUESDAY...ALTHOUGH IN REALITY IT WILL PROBABLY END UP BEING
A COUPLE OF SEPARATE SMALL EVENTS. IF THE COLDER RANGE OF
POSSIBILITIES VERIFY...THERE COULD ALSO BE SOME SNOW FLAKES SHOWING
UP.

&&

1028 AM EST TUE NOV 15 2005

.PREV DISCUSSION...
ONE MINOR CHANGE TO FORECAST. WITH MORE CLEARING THAN EXPECTED OVER
MOST OF THE FA THIS MORNING...HOURLY TEMPERATURES AT MOST LOCATIONS
HAVE WARMED TO 3 TO 5 DEGREES ABOVE WHAT WAS PREVIOUSLY FORECAST.
TWEAKED AFTERNOON TEMPERATURES A FEW DEGREES WARMER THAN BEFORE TO
REFLECT CURRENT TEMPORARY CLEARING TREND.

510 AM EST TUE NOV 15 2005

09Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE FORMING OVER THE SOUTHERN
PLAINS WITH A WARM FRONT/INVERTED TROUGH LAID OUT ALONG THE OHIO
RIVER. THIS BOUNDARY IS SUPPORTING A LARGE NUMBER OF TRAINING...
STRONG TO SEVERE THUNDERSTORMS. THESE STORMS HAVE DEVELOPED A LARGE
COLD POOL THAT WILL HELP SUSTAIN THEM AS THE UPPER LEVEL DYNAMICS
AND AMPLE LOW LEVEL MOISTURE...TRANSPORTED NORTH FROM THE GULF...
CONTINUE TO BE FAVORABLE FOR VERY HEAVY RAINS. SOUTH OF THIS
BOUNDARY EAST KENTUCKY IS SEEING LESS ORGANIZED CONVECTION DRIFTING
THROUGH AND NOT REALLY DROPPING TOO MUCH RAINFALL. TEMPERATURES ARE
QUITE MILD THROUGH THE REGION WITH MANY PLACES AT OR ABOVE THE HIGHS
FROM MONDAY. THE DEWPOINTS ARE ALSO QUITE MOIST WITH VALUES IN THE
MIDDLE AND UPPER 50S.

THE MODELS ARE IN EXCELLENT AGREEMENT WITH THE LONGWAVE PATTERN
THROUGH THE REST OF THE WEEK AS THEY ALL TAKE A SHARPENING...
FULL-LATITUDE TROUGH EAST FROM THE PLAINS TO THE GREAT LAKES BY
WEDNESDAY NIGHT. THE CORE OF THIS SYSTEM IS A SHORTWAVE THAT RACES
OUT OF SOUTHERN ROCKIES TO THE MIDWEST AND THEN NORTH NORTHEAST TO
THE HUDSON BAY. THIS SHORTWAVE WILL BE POWERED BY A 145 KT JET
STREAK AT 300 MB THAT TEARS ACROSS INDIANA AND EASTERN MICHIGAN
TONIGHT. TO THE SOUTHEAST OF THIS...THE RIGHT ENTRANCE REGION WILL
YIELD STRONG UPPER LEVEL DIVERGENCE ACCOMPANYING AND SUSTAINING THE
SQUALL LINE/COLD FRONT AS IT CROSSES KENTUCKY TONIGHT. IN ADDITION
...AN IMPRESSIVE 50 TO 70 KT JET STREAK AT 850 MB WILL STREAM PLENTY
OF MOISTURE INTO THE LOWER OHIO VALLEY OVERNIGHT. WITH ALL THE
DYNAMICS...THE LACK OF DAYTIME HEATING SHOULD NOT HINDER THE FRONT
AND ITS STORMS AS THEY CROSS EAST KENTUCKY AFTER MIDNIGHT. ALSO...
SPEED AND SOME DIRECTION SHEAR ALOFT WILL FAVOR ORGANIZED STORMS AND
POSSIBLE SUPERCELLS TONIGHT THROUGH EAST KENTUCKY. ACCORDINGLY THE
AREA HAS BEEN HIGHLIGHTED IN THE DAY ONE CONVECTIVE OUTLOOK FROM SPC
FOR A SLIGHT TO MODERATE RISK OF SEVERE WEATHER. THE SDFHWOJKL
PRODUCT WILL BE ISSUED ADDRESSING THIS CONCERN SHORTLY.

THE TAIL OF THE CANADIAN BOUND SHORTWAVE WILL PRESS THROUGH KENTUCKY
WEDNESDAY NIGHT AS A BROAD TROUGH SETTLES INTO THE EASTERN TWO
THIRDS OF THE CONTINENT. ADDITIONAL SHORTWAVE ENERGY WILL DIVE INTO
THE OHIO VALLEY TO END THE WORK WEEK AND RE-DEEPEN THE TROUGH OVER
OUR AREA. WHILE...IMPRESSIVE LOOKING IN THE MODELS THIS FEATURE WILL
HAVE LITTLE IN THE WAY OF MOISTURE TO WORK WITH.

SENSIBLE WEATHER WILL FEATURE A VERY WARM DAY IN ADVANCE OF A STRONG
COLD FRONT. A FEW SHOWERS WILL LINGER THIS MORNING BEFORE SOME
AFTERNOON DRYING OCCURS WITH ONLY A FEW STRAY...BUT STRONG...
THUNDERSTORMS EXPECTED THROUGH MIDNIGHT. GUSTY SOUTH TO SOUTHWEST
WINDS TRANSPORTED DOWN FROM ALOFT ARE POSSIBLE WITH ANY CLEARING
DURING THE AFTERNOON...POSING A CONCERN FOR FIRE WEATHER INTERESTS.
FOR TONIGHT THE FRONT IS EXPECTED TO GO THROUGH AS A SQUALL LINE...
LIKELY HOLDING ONTO ITS SEVERE CHARACTERISTICS AS IT MOVES OUT OF
CENTRAL KENTUCKY AND INTO OUR AREA AROUND MIDNIGHT. GUSTY WINDS AND
HAIL ALONG WITH THE POSSIBILITY OF LEWP STYLE BROKEN BOWS AND
BOOKEND TYPE VORTICES ARE ALL A CONCERN FROM THIS. WITH THE TIMING
OF THE FRONT...LOW TEMPERATURES TONIGHT AND HIGHS ON WEDNESDAY WILL
BE A CHALLENGE. THE MAIN RESULT OF THE AIR MASS CHANGE WILL BE A
TRANSITION BACK TO LATE FALL WEATHER WITH TEMPS LIKELY FALLING IN
MOST LOCATIONS DURING THE DAY WEDNESDAY. EXPECT A FEW SHOWERS AND
THUNDERSTORMS TO BE ONGOING WEDNESDAY MORNING BEFORE MOVING OUT BY
AFTERNOON. A FEW LIGHT SNOW SHOWERS CANNOT BE RULED OUT OVER THE
HIGHER TERRAIN WEDNESDAY NIGHT AS UPSLOPE FLOW AND SOME WRAP AROUND
MOISTURE SET UP OVER EAST KENTUCKY BEFORE WE DRY OUT THURSDAY
MORNING.

THE MOS VALUES FOR TODAY ARE FORECASTING TEMPERATURES 15 TO 20
DEGREES ABOVE NORMAL. THIS IS REASONABLE...THOUGH...CONSIDERING THE
STRONG WAA EXPECTED AHEAD OF THE FRONT...A MILD START...AND SOME
AFTERNOON SUNSHINE. HAVE LEANED TOWARD THE WARMER GUIDANCE AND
BLENDED IT WITH THE RAW NAM12 MAX TEMPS. FOR TONIGHT...USED THE
TEMPORAL EDITOR TO CREATE A NON DIURNAL TEMP CURVE FOR THE AREA DUE
TO TEMPS AND DEWPOINTS STAYING UP AND THEN DROPPING QUICKLY WITH THE
FRONT. SIMILARLY HAND ADJUSTED THE TEMP CURVE FOR WEDNESDAY
REFLECTING ONLY A SMALL TEMP RECOVER MIDDAY AND VALUES DROPPING OFF
QUICKLY DURING THE AFTERNOON IN THE FACE OF STIFF CAA. IN GENERAL...
FOLLOWED THE NAM12 TEMP FIELDS FOR TONIGHT AND WEDNESDAY. FOR
WEDNESDAY NIGHT...THE MOS CAME IN COLDER ACROSS THE BOARD AND THESE
SEEM REASONABLE...FOLLOWED A MOS AND NAM12 BLEND. LEANED TOWARD THE
COOLER VALUES FOR HIGHS THURSDAY AND REINTRODUCED A MINOR RIDGE TO
VALLEY TEMP SPLIT INTO THE GRIDS FOR THURSDAY NIGHT.

POPS TODAY HAVE COME IN SUBSTANTIALLY LOWER WITH MOST OF ACTIVITY IN
THE MODELS LOCATED NORTH AND WEST OF THE AREA. HAVE MAINTAINED A
SMALL POP TO HANDLE LINGERING SHOWERS THIS MORNING AND ANY ROGUE
STORMS THAT POP UP DURING THE AFTERNOON...THIS REPRESENTED A BLEND
OF THE MAV AND MET MOS. WENT CATEGORICAL ALMOST ALL AREAS TONIGHT IN
LINE WITH MOS. FOR WEDNESDAY...THOUGH...THE NET RESULT OF SLOWING
THE FRONT WAS TO HAVE POPS HIGHER...THAN PREVIOUSLY FORECASTED...IN
THE MORNING...ESPECIALLY EAST OF JKL. WEDNESDAY...WENT SLIGHTLY
HIGHER THAN MOS WITH THE WRAP AROUND MOISTURE AND SOME UPSLOPE FLOW
EXPECTED TO SQUEEZE OUT SOME VERY LIGHT PCPN...MAINLY NORTH AND EAST
OF JKL. A DRY AND MOSTLY SUNNY THURSDAY LOOKS GOOD.

FOR GFE/IFPS GRIDS...USED MY USUAL PROCEDURE TO POPULATE THE
DEWPOINTS AND WINDS FROM THE LATEST NAM12. GIVEN THE HIGH MOISTURE
CONTENT IN PLACE THE DEWPOINTS CAME IN DECENT...THOUGH AGAIN HAD TO
KNOCK THEM DOWN A BIT THIS AFTERNOON ANTICIPATING DRYING AND MIXING
AHEAD OF THE STRONG FRONT. WINDS LIKEWISE...CAME IN DECENT FOR
DIRECTION AND MAGNITUDE AROUND FROPA. MADE THE STANDARD DIURNAL
ADJUSTMENTS FOR THE VALLEYS AND THE NON FROPA RELATED TIME PERIODS.
THE REST OF THE FORECAST REMAINED IN GOOD SHAPE WITH SOME ADDITIONAL
FINE TUNING MADE TO THE TIMING OF THE SKY AND POP GRIDS WITH THE
FRONT...AND EXTEND OF THE WRAP AROUND MOISTURE LATE WEDNESDAY. FOR
THE QPF GRIDS...GENERALLY FOLLOWED THE LATEST GUIDANCE FROM HPC.

947 PM EST MON NOV 14 2005

CURRENT SFC ANALYSIS SHOWS THE WARM FRONT LOCATED ALONG THE MOUNTAIN
PARKWAY. THE FRONT WILL CONTINUE TO LIFT NORTHWARD OVERNIGHT. LATEST
RADAR IMAGE CONTINUES TO SHOW SHOWERS STREAMING ACROSS THE
SOUTHEASTERN PORTIONS OF THE CWA.

ADJUSTED TEMPERATURES AND DEWPOINTS BASED ON THE CURRENT LOCATIONS
OF THE WARM FRONT AND EXPECTED PROGRESS OVERNIGHT. TEMPERATURES WILL
RISE INTO THE UPPER 50S ACROSS THE NORTHERN PORTIONS OF THE
CWA...OTHERWISE WILL GO WITH NEAR STEADY TEMPERATURES ELSEWHERE.

HIGHEST POPS SWITCH FROM THE SE TO THE NWRN PORTIONS OF THE CWA...AS
THE LLJ KICKS IN AND THE FRONT CONTINUES TO LIFT NORTH. WITH LIGHT
WINDS AND LINGERING LOW-LEVEL MOISTURE AND LIGHT WINDS IN THE
VALLEYS...EXPECT SOME PATCHY VALLEY FOG TO DEVELOP. WILL WAIT UNTIL
THE MAJORITY OF THE SHOWERS OVER THE SERN PORTIONS OF THE CWA MOVE
OUT OF THE CWA TO ISSUE THE UPDATED ZONES.

425 PM EST MON NOV 14 2005

SHORT TERM (TONIGHT THROUGH WEDNESDAY)...ONLY A FEW CHANGES MADE TO
FORECAST. WITH A VERY STRONG SHORTWAVE APPROACHING THE REGION...WITH
A GOOD PUSH OF COLD AIR ALONG WITH IT...DECIDED TO SPEED UP PASSAGE
OF TOMORROW NIGHTS COLD FRONTAL PASSAGE BY A FEW HOURS. GOOD WARM
ADVECTION HAS BEEN OCCURRING ALL DAY TODAY...AND WITH THIS LIKELY TO
CONTINUE FOR THE NEXT 24 HOURS OR SO...FELT LIKE CATEGORICAL POPS
FOR TOMORROW NIGHT WERE STILL WARRANTED.

WITH A VERY STRONG COLD FRONT MOVING ACROSS THE EASTERN
HALF OF THE UNITED STATES TOMORROW...AND FAVORABLE UPPER LEVEL WINDS
AND SURFACE MOISTURE...IT APPEARS AS IF A SIGNIFICANT SEVERE
OUTBREAK IS POSSIBLE TOMORROW EVENING AND NIGHT ACROSS EASTERN
KENTUCKY. OF PARTICULAR INTEREST IS THE MODELS DEPICTION OF A VERY
STRONG LOW LEVEL JET DEVELOPING TOMORROW NIGHT AND MOVING ACROSS THE
REGION AT AROUND 6Z. EASTERN KENTUCKY LOOKS TO BE IN THE FAVORABLE
RIGHT REAR QUADRANT OF A 70 KNOT JET STREAK EMBEDDED WITHIN THE 850
JET. THIS WOULD ADD EVEN MORE FUEL TO THE FIRE REGARDING SEVERE
WEATHER...AND DEFINITELY BEARS WATCHING.

MODEL SOUNDINGS ALL SHOWING A DRY LAYER ABOVE 700 MB...WITH A VERY
DEEP MOIST LAYER FROM THE SURFACE UP TO 700 MB. THIS IS MORE OF A
SET UP FOR HEAVY RAIN...BUT WITH THE WARM FRONT TONIGHT AND
TOMORROWS COLD FRONT MOVING ACROSS THE REGION SO QUICKLY...FELT LIKE
FLOODING WOULD NOT BE A BIG THREAT AT THIS TIME. WINDS WERE
INCREASED A BIT TO REFLECT THE APPROACH AND SUBSEQUENT PASSAGE OF
THE COLD FRONT TOMORROW NIGHT. TEMPERATURES LOOKED PRETTY GOOD...AND
WITH THE AMOUNT OF WARM ADVECTING GOING ON TOMORROW...IT WAS
NECESSARY TO LEAVE TEMPERATURES NEAR THE 70 DEGREE MARK FOR HIGHS
ACROSS THE FA. DEWPOINTS WERE ADJUSTED SLIGHTLY TO CONTINUE
REFLECTING THE CURRENT TREND OF STRONG WAA.

.EXTENDED DISCUSSION...(12 THU-12Z TUE)...THE PERIOD WILL START WITH
WITH SOME LINGERING MOISTURE FROM TUE NIGHT/WED SYSTEM WEST OF THE
APPALACHIAN MOUNTAINS IN THE FORM OF STRATOCU. THIS STRATOCU SHOULD
ERODE THROUGH THE DAY ON THU. THE UPPER LEVEL FLOW WILL BECOME MORE
ZONAL ONCE THE TROUGH PUSHES ON OUT TO THE NE. A MOISTURE STARVED
SYSTEM WILL PASS N OF THE REGION ON FRI...WITH ONLY AN INCREASE IN
CLOUDS EXPECTED. ANOTHER SW/V AND ASSOCIATED CLIPPER TYPE SYSTEM
WILL PASS THROUGH THE GREAT LAKES AND INTO ONTARIO FROM SAT TO SUN
WITH A TRAILING COLD FRONT DOWN INTO THE OH VALLEY AND APPALACHIANS.
THIS SYSTEM SHOULD AGAIN BE MOISTURE STARVED. THE 12Z GFS MODEL RUN
DIGS THIS SW/V FURTHER SW AND SLOWS THIS SYSTEM DOWN. THIS TREND
WILL BE WATCHED...BUT A MORE PROGRESSIVE SYSTEM LIKE THE ECMWF AND
0Z ENSEMBLE MEAN WAS FAVORED ATTM. OVERALL...SOME COLD MORNING LOWS
ARE EXPECTED FOR FRI AND SAT...PROBABLY A RIDGE/VALLEY TEMP SPLIT
BOTH MORNINGS. FRI WILL BE THE COLDEST MORNING WITH WEAKEST PRESS
GRADIENT AND SFC HIGH PRESSURE RIDGE AXIS OVER THE REGION. AS FOR
POPS WENT WITH SLIGHT CHANCE TO CHANCE POPS FROM LATE SAT NIGHT INTO
SUN EVENING AS THE FRONT CROSSES THE AREA AND FOR SOME
UPSLOPE/INSTABILITY PRECIP BEHIND THE FRONT.

A FEW MINOR TWEAKS MADE TO THIS MORNINGS FORECAST. HOURLY
TEMPERATURES WERE 5 TO 10 DEGREES BELOW WHAT WAS FORECAST FOR THE
REST OF THE MORNING AND EARLY AFTERNOON. WARM AIR ADVECTION SIMPLY
HAS NOT BEGUN YET...SO TEMPERATURES ARE STILL REMAINING FAIRLY
STEADY ACROSS THE FA. AS A RESULT...DECIDED TO DECREASE THIS
AFTERNOONS HIGHS BY A DEGREE OR TWO ACROSS THE BOARD.

ALSO DECIDED TO INCREASE CHANCE FOR PRECIPITATION TO LIKELY FOR MOST
COUNTIES SOUTH OF THE MOUNTAIN PARKWAY FOR THIS AFTERNOON. PER RADAR
OBS IT APPEARS THAT PRECIPITATION IS MOVING NORTHWARD A BIT FASTER
THAN WHAT MODELS HAVE BEEN INDICATING...SO ADJUSTED POPS FOR REST OF
TOADY ACCORDINGLY. SKY COVER WAS ALSO INCREASED TO REFLECT FASTER
NORTHWARD PROGRESSION OF WARM FRONT THIS MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RICHEY/HAL
Hazardous weather outlook, Nov 15, 8:22 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
822 PM EST TUE NOV 15 2005

KYZ068-079-083-170430-
ROCKCASTLE-PULASKI-WAYNE-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO
822 PM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

...SEVERE WEATHER POSSIBLE TONIGHT WITH A SQUALL LINE THAT IS
EXPECTED TO MOVE ACROSS EASTERN KENTUCKY...

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PUT THIS AREA IN A HIGH RISK FOR
SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THAT WILL MOVE
ACROSS THE AREA STARTING AFTER 9:30 PM EST TONIGHT. SOME OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY
HAZARD. HOWEVER...LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO SEVERE WEATHER EXPECTED

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ044-050>052-058>060-069-080-084>086-104-106-108-109-111-112-114-
116-170430-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-LAUREL-
MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-
OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE...
LONDON...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
SANDY HOOK...WEST LIBERTY...CAMPTON...SALYERSVILLE...BEATTYVILLE...
JACKSON...BOONEVILLE...MANCHESTER
822 PM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A MODERATE RISK
FOR SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THAT WILL
MOVE ACROSS THE AREA AFTER 10:00 PM EST TONIGHT. SOME OF THESE STORMS
MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD.
HOWEVER...LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR A MIX OF LIGHT RAIN AND SNOW SHOWERS WEDNESDAY
NIGHT MAINLY NORTH OF THE HAL ROGERS PARKWAY...ESPECIALLY IN THE
HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ087-088-107-110-113-115-117>120-170430-
BELL-HARLAN-JOHNSON-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN...
PAINTSVILLE...PRESTONSBURG...HINDMAN...HAZARD...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
822 PM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR
SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THAT WILL MOVE
ACROSS THE AREA STARTING AFTER 11:00 PM EST TONIGHT. SOME OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY
HAZARD. HOWEVER...LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR A MIX OF LIGHT RAIN AND SNOW SHOWERS WEDNESDAY
NIGHT MAINLY IN THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

JACOBSON

The radar

The Jackson,KY radar (KJKL), 131 km away, was scanning. The volume nearest the first event began at 02:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
November 15, 9:45 PM EST
Where
Pulaski County, Burnside
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.983, -84.583

Tree down on residential property on Highland Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480550.